Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 200, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 6, 2021, 4:50 PM CDT for Dallam County, Texas; Cimarron County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 4:50 PM CDT (21:50 UTC)
- Expired
- Jul 6, 2021, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Cimarron County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 177 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
260
WUUS54 KAMA 062150
SVRAMA
OKC025-TXC111-062230-
/O.NEW.KAMA.SV.W.0200.210706T2150Z-210706T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
450 PM CDT Tue Jul 6 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southwestern Cimarron County in the Panhandle of Oklahoma...
Northwestern Dallam County in the Panhandle of Texas...
* Until 530 PM CDT.
* At 450 PM CDT, a severe thunderstorm was located 6 miles north of
Texline, or 10 miles east of Clayton, moving southwest at 15 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile
homes, roofs, and outbuildings. Hail damage to vehicles
is expected.
* Locations impacted include...
Texline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 10304 3650 10300 3655 10300 3657 10296
3647 10279 3622 10299 3626 10304
TIME...MOT...LOC 2150Z 039DEG 11KT 3646 10298
HAIL...1.25IN
WIND...70MPH
$$
MJG1 follow-up statement
106
WWUS54 KAMA 062207
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
507 PM CDT Tue Jul 6 2021
OKC025-062216-
/O.CAN.KAMA.SV.W.0200.000000T0000Z-210706T2230Z/
Cimarron OK-
507 PM CDT Tue Jul 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CIMARRON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3650 10304 3650 10300 3647 10290 3642 10283
3622 10299 3626 10304
TIME...MOT...LOC 2206Z 039DEG 11KT 3642 10302
$$
TXC111-062230-
/O.CON.KAMA.SV.W.0200.000000T0000Z-210706T2230Z/
Dallam TX-
507 PM CDT Tue Jul 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN DALLAM COUNTY...
At 506 PM CDT, a severe thunderstorm was located near Texline, or 8
miles east of Clayton, moving southwest at 15 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. Hail damage to vehicles is
expected.
Locations impacted include...
Texline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 10304 3650 10300 3647 10290 3642 10283
3622 10299 3626 10304
TIME...MOT...LOC 2206Z 039DEG 11KT 3642 10302
HAIL...1.25IN
WIND...70MPH
$$
MJGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:33 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 6, 2:33 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 233 PM CDT Tue Jul 6 2021 .SHORT TERM...Today through Tomorrow Night... Looking at satellite analysis this afternoon, the cold front is positioned over northwest Kansas across southeast Colorado. Storms have already begun to initiate along the front as it slowly meanders south today. Meanwhile a few showers are possible across the western Panhandles along a leftover outflow boundary from storms that were in eastern New Mexico early this morning. Additional storms along the surface trough have also fired in northeast New Mexico and are moving slowly southward due to north northwest flow aloft. The front will eventually collide with these storms and push them further into the forecast area this afternoon and evening with severe storms possible across the northwest Panhandles. MLCAPE values are around 1500-2000 J/kg with 0-6km bulk shear of 20-25 knots and DCAPE values around 1000-1500 J/kg. If a severe storm or two can form, damaging wind gusts up to 70 mph will be the main threat but small hail cannot be ruled out. As the front pushes through late tonight, additional scattered showers and thunderstorms are possible along the front. The potential for these storms will increase if there are lingering outflow boundaries for the front to collide with. Instability will be weak, so there is a low potential for the severe threat to continue overnight with these storms. Flooding continues to remain a threat due to the saturated soils from recent rainfall, along with the slow storm motion expected with the storms today. PWATs are around 1.2 inches, which is close to the 90th percentile. The location of showers and thunderstorms tomorrow morning and afternoon solely depend on the frontal boundary speed and where it stalls out. Models have the front potentially stalling tomorrow morning over the southern half of the Texas Panhandle, but there is a chance that this front will just plow through and the precipitation chances could quickly diminish before the afternoon hours. For now the forecast continues with the trend of the front stalling and precipitation chances continuing into the evening hours before diminishing tomorrow night. Rutt && .LONG TERM... At this point it looks like we will have a dry period from Thursday into Friday as the flow aloft is from the northeast which should keep any mountain convection to our west. The only fly in the ointment would be if a subtle short wave trough were to happen to move through this flow and touch off a few showers and thunderstorms. By Friday night, the flow aloft becomes just enough northwesterly to bring thunderstorms into our northwest. The northwest flow increases Saturday through Sunday as the upper high moves back to the west and an upper level trough swings south southeast through the plains. This short wave trough will help to drive a cold front through the Panhandles Saturday and Saturday night. The cold front in association with the increasing instability and shear should help to produce showers and thunderstorms across much of the area Saturday and Saturday night. There could be some lingering showers and thunderstorm along and behind the front across the southern and western Texas Panhandle and the western Oklahoma Panhandle on Sunday if the front stalls close enough to our CWA. If the front goes much further south, then any showers and thunderstorms would be limited to the far western CWA or even further to the west. On Monday, the northwest flow aloft continues between the high over northern Arizona and the low over northern Missouri. This will help to drag any mountain convection into the western Panhandles. It looks like the warmest day will be on Friday with highs close to normal in the 90's. Highs then cool off for Saturday through Monday given the higher rain chances and the cold front. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 66 83 65 89 68 / 20 30 20 0 0 Beaver OK 67 85 64 93 70 / 30 30 5 0 5 Boise City OK 63 83 60 91 65 / 60 20 5 0 5 Borger TX 69 87 68 94 72 / 30 30 10 0 0 Boys Ranch TX 68 86 65 92 69 / 30 30 10 0 0 Canyon TX 65 83 64 89 66 / 20 30 20 0 0 Clarendon TX 66 84 67 89 69 / 10 30 20 0 0 Dalhart TX 63 83 60 91 63 / 50 20 10 0 0 Guymon OK 66 85 62 93 68 / 30 20 5 0 5 Hereford TX 66 85 64 91 66 / 20 30 20 0 0 Lipscomb TX 68 86 65 92 70 / 30 40 10 0 0 Pampa TX 66 85 65 91 69 / 20 30 20 0 0 Shamrock TX 66 87 67 90 69 / 10 30 20 0 0 Wellington TX 67 88 68 92 69 / 10 20 20 0 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 23/15
Hazardous weather outlook, Jul 6, 2:42 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 242 PM CDT Tue Jul 6 2021 OKZ001>003-TXZ001>020-317-070745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 242 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible again through tonight across much of the Panhandles. Storms may be strong to severe, with wind, hail, and flooding being the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms remain possible through Wednesday and again Friday night into Monday across much of the Panhandles. Storms could be strong with gusty wind and hail as well as heavy rain that could lead to localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 6, 4:33 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Amarillo TX
433 PM CDT Tue Jul 6 2021
OKZ001-TXZ001-062200-
Cimarron OK-Dallam TX-
433 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND
NORTHWESTERN DALLAM COUNTIES UNTIL 500 PM CDT...
At 432 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Felt, or 14 miles east of Clayton, moving west at
10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Texline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3650 10304 3650 10300 3660 10300 3661 10287
3649 10279 3634 10304
TIME...MOT...LOC 2132Z 071DEG 8KT 3651 10293
MJGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:33 PM CDT | Special Weather Statement | AMA | Dallam | 27 min |
| Jul 6, 5:52 PM CDT | Areal Flood Advisory | AMA | Cimarron | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.